Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 5, NWS Charleston, SC

May 11, 2025Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this tornado warning at May 11, 2025, 2:31 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2025, 2:31 PM EDT (18:31 UTC)
Expired
May 11, 2025, 3:15 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

657 
WFUS52 KCHS 111831
TORCHS
GAC031-103-251-111915-
/O.NEW.KCHS.TO.W.0005.250511T1831Z-250511T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
231 PM EDT Sun May 11 2025

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Bulloch County in southeastern Georgia...
  Effingham County in southeastern Georgia...
  Screven County in southeastern Georgia...

* Until 315 PM EDT.

* At 231 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located near Leefield, moving north at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Sylvania, Newington, Oliver, Captolo, Hunters, Dover, Altman, 
  Egypt, Plantation Airpark and Halcyondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3260 8175 3272 8182 3278 8148 3246 8146
      3243 8166
TIME...MOT...LOC 1830Z 172DEG 19KT 3247 8158

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

DPB
2 follow-up statements
757 
WWUS52 KCHS 111858
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
258 PM EDT Sun May 11 2025

GAC031-103-111908-
/O.CAN.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Bulloch GA-Effingham GA-
258 PM EDT Sun May 11 2025

...TORNADO WARNING IS CANCELLED FOR BULLOCH AND EFFINGHAM COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. To report severe weather, 
contact your nearest law enforcement agency. They will send your 
report to the National Weather Service office.

&&

LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
      3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1831Z 172DEG 19KT 3248 8158

$$


GAC251-111915-
/O.CON.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Screven GA-
258 PM EDT Sun May 11 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SCREVEN 
COUNTY...

At 258 PM EDT, a severe thunderstorm capable of producing a tornado 
was located over Captolo, moving north at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Sylvania, Newington, Oliver, Captolo, Hunters, Altman, Plantation 
  Airpark, White Hill, Farmdale and Green Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
      3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1831Z 172DEG 19KT 3248 8158

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

DPB
289 
WWUS52 KCHS 111913
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
313 PM EDT Sun May 11 2025

GAC251-111923-
/O.EXP.KCHS.TO.W.0005.000000T0000Z-250511T1915Z/
Screven GA-
313 PM EDT Sun May 11 2025

...TORNADO WARNING WILL EXPIRE AT 315 PM EDT FOR SCREVEN COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning will be allowed to expire. To report severe 
weather, contact your nearest law enforcement agency. They will send 
your report to the National Weather Service office.

&&

LAT...LON 3260 8173 3272 8181 3278 8148 3254 8149
      3253 8150 3251 8161 3255 8168
TIME...MOT...LOC 1858Z 172DEG 19KT 3262 8160

$$

DPB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 1:53 PM EDT, 38 minutes earlier.

Area forecast discussion, May 11, 1:53 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
153 PM EDT Sun May 11 2025

.SYNOPSIS...
A front will remain stalled near the area through early this
week. Weak low pressure will slowly move through Monday into
Tuesday, followed by high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar continues to be fairly active, especially over interior
Georgia where a band of showers and thunderstorms set-up and
produced a widespread 3-5 inches of rain with an automated
site in Tattnall that even reported closed to 10 inches.
Additional rounds of showers and thunderstorms are expected over
the entire area through the remainder of the day. By mid to
late afternoon, a warm front is expected to lift across SE GA.
The environment south of the warm front will feature SBCAPE of
1500-2000 J/kg and SRH around 100 m2/s2. Strong to severe
thunderstorms are possible along and south of the warm front.
SPC has highlighted the area with a marginal risk for severe
weather. However, machine learning guidance indicates some risk
of a tornado and severe wind gusts. High temperatures are
forecast to peak in the mid to upper 70s.

Showers and thunderstorms should increase from south to north this
evening. Categorical PoPs will remain through the night as the sfc
low over the Deep South begins to track east. Some areas may receive
an additional 1 to 1.5 inches tonight. Low temperatures are forecast
to range in the mid to upper 60s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A mid-level closed low will remain over the southeastern states on
Monday before progressing northeastward towards the Mid-Atlantic
states Tuesday into Wednesday. At the surface a front will be
stalled in the vicinity of the forecast area, with low pressure
traversing the frontal boundary from the Gulf Coast northeastward
towards the local forecast area. Monday into Monday night will
likely be the most active of the period, with widespread showers and
thunderstorms ongoing at sunrise and several waves of additional
showers and storms through the day and into the overnight. There is
the potential for heavy rainfall on Monday, with the WPC continuing
to highlight the region in a Slight Risk of Excessive Rainfall.
Additional rainfall totals on Monday are forecast to be around 1 to
2 inches, with the potential for locally higher amounts with
thunderstorms. Given the ongoing drought flooding is not a major
concern, however  minor flooding of low-lying, poor drainage, and
urban areas is possible. Additionally, a strong to marginally severe
thunderstorm will also be possible with some instability present.

High temperatures Monday will be below normal, given precipitation
and cloud cover, with low to mid 70s and some upper 70s along the
Altamaha River in GA in the forecast. With expected cloud cover,
overnight lows Monday night will remain mild, only dropping into the
60s. Temperatures on Tuesday and Wednesday will return to near
normal as precipitation wanes and sunshine returns, with highs
reaching into the low to mid 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
The mid level closed low will open and lift off towards New England
on Wednesday night. Thereafter ridging is forecast to build into the
region aloft while high pressure builds at the surface. Isolated
showers and thunderstorms are possible Thursday afternoon, with a
dry forecast maintained into the weekend. The highlight of the
period will be the building temperatures. By Friday high
temperatures are forecast to reach into the 90s across the entire
forecast area, with heat indices possibly reaching triple
digits.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Periods of showers and thunderstorms are likely through the
rest of the TAF period, resulting in reductions in ceilings and
visibilities. Even outside of convection, sub-VFR ceilings are
expected for most, if not all, of the TAF period. Winds will
increase on Monday.

Extended Aviation Outlook: MVFR or lower cigs and/or vsbys possible
through Tuesday as a front remains stalled nearby and several rounds
of showers/tstms move through.

&&

.MARINE...
Thunderstorms will remain common across the marine zones into
tonight with locally strong wind gusts and perhaps an isolated
waterspout possible. The pattern will support southeast winds
between 10 to 15 kts. Seas should remain between 2 to 4 ft
today, increase to 3 to 5 ft tonight.

Monday through Thursday: A stalled front will linger in the vicinity
of the coastal waters into the middle of the week. Southeasterly
flow will prevail on Monday with 15-20 knots and gusts to around 23
knots. Seas will build to 4 to 5 ft, with some 6 ft possible across
the 20 to 60 nm offshore GA waters and the nearshore Charleston
County waters Monday and into Tuesday. Small Craft Advisories may be
required. Conditions will improve on Wednesday and into the end of
the week with seas 2 to 3 ft and southerly winds around 10
knots.

Rip Currents, the combination of a lingering longshore current and 2
to 3 breakers may produce rip currents along the SC/GA coast today.
A moderate risk will be posted until 8 PM this evening. Rip
currents risk will remain moderate on Monday.

&&

.CLIMATE...
Record Precipitation:

May 11:
KCHS: 1.93/1952 *as of 145 PM rainfall 3.24 inches

KCXM: 1.57/1899 *as of 1230 PM rainfall 3.76 inches

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 11, 1:47 PM EDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
147 PM EDT Sun May 11 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
147 PM EDT Sun May 11 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Rip Current

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Rip Current

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:47 PM EDTSpecial Weather StatementCHSChatham43 min
May 10, 9:27 PM EDTSpecial Weather StatementCHSMcIntosh33 min
May 10, 9:39 PM EDTSpecial Weather StatementCHSLong36 min
May 10, 9:59 PM EDTSpecial Weather StatementCHSLiberty, McIntosh31 min
May 10, 10:13 PM EDTSpecial Weather StatementCHSBryan32 min
May 10, 10:32 PM EDTSpecial Weather StatementCHSBryan, Liberty28 min
May 10, 10:58 PM EDTSpecial Weather StatementCHSBryan32 min
May 10, 11:28 PM EDTSpecial Weather StatementCHSEffingham32 min
May 11, 3:28 AM EDTSpecial Marine WarningCHS2 hr
May 11, 6:45 AM EDTSpecial Marine WarningCHS72 min
May 11, 10:17 AM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall4 hr
May 11, 2:39 PM EDTFlash Flood Warning Considerable damage threatCHSBulloch, Candler, Evans, Tattnall4 hr
May 11, 2:50 PM EDTSpecial Weather StatementCHSCandler, Tattnall40 min
May 11, 3:45 PM EDTRiver Flood WarningCHSTattnall, Toombs11 days
May 11, 3:48 PM EDTSmall Craft AdvisoryCHS32 hr
May 11, 3:59 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans, Screven46 min
May 11, 4:09 PM EDTSpecial Weather StatementCHSLong51 min
May 11, 4:36 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Evans, Jenkins, Liberty, Long and 2 more3 hr
May 11, 5:24 PM EDTSpecial Weather StatementCHSLiberty51 min
May 11, 5:45 PM EDTFlash Flood Warning Considerable damage threatCHSBulloch, Screven3 hr

Nearby

Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.